Alert archive / Idaho / Wind Advisories in 2017
Wind Advisory 9, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Dec 3, 2017, 4:15 AM MST for 6 counties in Idaho. It took effect at Dec 3, 2017, 2:00 PM MST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2017, 4:15 AM MST (11:15 UTC)
- In effect from
- Dec 3, 2017, 2:00 PM MST
- Expired
- Dec 4, 2017, 2:00 AM MST
- In force
- 12 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID
The radar
The Boise radar (KCBX), 102 km from the middle of the area, began a volume at 11:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 11.3 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 354 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
659 WWUS75 KBOI 031115 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 415 AM MST Sun Dec 3 2017 ...BECOMING VERY WINDY IN SOUTH CENTRAL IDAHO THIS AFTERNOON... .West to northwest winds will increase behind a cold front this afternoon, becoming very windy from east of Boise to the Western Magic Valley and into southern Twin Falls County. IDZ014-016-030-032230- /O.NEW.KBOI.WI.Y.0009.171203T2100Z-171204T0600Z/ Upper Treasure Valley-Western Magic Valley- Southern Twin Falls County- 415 AM MST Sun Dec 3 2017 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM MST THIS EVENING... The National Weather Service in Boise has issued a Wind Advisory, which is in effect from 2 PM this afternoon to 11 PM MST this evening. * WINDS...West to northwest 25 to 35 mph with gusts to 50 mph east of Boise. * TIMING...The strongest winds are expected late this afternoon and evening. * IMPACTS...Travel may be difficult especially in high-profile vehicles, including Interstate 84 east of Boise. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
954 WWUS75 KBOI 032212 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 312 PM MST Sun Dec 3 2017 IDZ014-016-030-040300- /O.EXT.KBOI.WI.Y.0009.000000T0000Z-171204T0300Z/ Upper Treasure Valley-Western Magic Valley- Southern Twin Falls County- 312 PM MST Sun Dec 3 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING... * WINDS...West to northwest 25 to 35 mph with gusts to 45 mph east of Boise. * TIMING...The strongest winds are expected through early evening. * IMPACTS...Travel may be difficult especially in high-profile vehicles, including Interstate 84 east of Boise. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
940 WWUS75 KBOI 040247 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 747 PM MST Sun Dec 3 2017 IDZ014-016-030-040500- /O.EXT.KBOI.WI.Y.0009.000000T0000Z-171204T0500Z/ Upper Treasure Valley-Western Magic Valley- Southern Twin Falls County- 747 PM MST Sun Dec 3 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM MST THIS EVENING... * WINDS...West to northwest 25 to 35 mph with gusts to 45 mph east of Boise. * TIMING...Winds will diminish only gradually through the night and will still blow 20 to 30 mph by morning. * IMPACTS...Travel may be difficult especially in high-profile vehicles, including Interstate 84 east of Boise. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
348 WWUS75 KBOI 040449 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 949 PM MST Sun Dec 3 2017 IDZ014-040600- /O.CAN.KBOI.WI.Y.0009.000000T0000Z-171204T0500Z/ Upper Treasure Valley- 949 PM MST Sun Dec 3 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Boise has cancelled the Wind Advisory for the Upper Treasure valley. Wind speeds have decreased below advisory levels and will continue to slowly decrease through the night.| $$ IDZ016-030-040900- /O.EXT.KBOI.WI.Y.0009.000000T0000Z-171204T0900Z/ Western Magic Valley-Southern Twin Falls County- 949 PM MST Sun Dec 3 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM MST MONDAY... * WINDS...West 25 to 35 mph with gusts to 45 mph. * TIMING...Winds will diminish only gradually through the night and will still blow 20 to 30 mph by morning. * IMPACTS...Travel may be difficult especially in high-profile vehicles, including Interstate 84 east of Boise. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
855 WWUS75 KBOI 040857 NPWBOI URGENT - WEATHER MESSAGE National Weather Service Boise ID 157 AM MST Mon Dec 4 2017 IDZ016-030-041000- /O.EXP.KBOI.WI.Y.0009.000000T0000Z-171204T0900Z/ Western Magic Valley-Southern Twin Falls County- 157 AM MST Mon Dec 4 2017 ...WIND ADVISORY WILL EXPIRE AT 2 AM MST EARLY THIS MORNING... Winds have begun to subside in the Western Magic Valley and Southern Twin Falls zones this morning. Therefore, the advisory will be allowed to expire at 2 am MST. Expect winds to continue at 20 to 25 mph through the morning. $$ SP
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Dec 3, 3:25 AM MST, 50 minutes earlier.
Area forecast discussion, Dec 3, 3:25 AM MST, 50 minutes before
Area Forecast Discussion
National Weather Service Boise ID
325 AM MST Sun Dec 3 2017
.SHORT TERM...Today through Monday...An upper trough to our west
will move through the region today. A southwest-northeast
oriented band of precipitation associated with the trough,
situated between Boise and Baker City, will continue to slowly
shift eastward through southwest Idaho today. Snow accumulations
will continue through the day, mainly above 3500 feet. Snow levels
will fall to near valley floors behind a cold front. Wet snow is
possible in portions of the Upper Treasure and Western Magic
Valleys, but little to no accumulations are expected. The Winter
Weather Advisory for the West Central Mountains remains in effect
through early afternoon where several inches of additional
snowfall are expected, mainly in the mountains. Snow accumulations
of up to 2 inches (locally 4 inches in the mountains) are
expected in the Owyhees and Southwest Idaho Highlands today.
Therefore, a Winter Weather Advisory will be issued for these
areas.
Winds will also increase behind a cold front, becoming very windy
across portions of south-central Idaho from east of Boise into
the Western Magic Valley and Southern Twin Falls County. A Wind
Advisory will be issued for these areas from mid-afternoon through
this evening.
Scattered snow showers will continue this evening, mainly in the
higher terrain of southwest Idaho where additional light snow
accumulations are possible. The showers will end most areas late
tonight but could linger through Monday morning near the ID/NV
border. Drier northerly flow arrives on Monday as an upper ridge
develops off the west coast. Enough clearing and light winds could
allow patchy fog to develop in the northern valleys early Monday
morning. Temperatures will be near normal today and slightly
below normal on Monday.
.LONG TERM...Monday night through Saturday...A strong high
pressure will build across the West Coast during the extended
period with below normal temperatures under northerly flow aloft.
Inversion conditions will develop by Wednesday with patchy fog
developing in the valleys overnight. This setup could evolve into
low stratus in the lower valleys with strong subsidence aloft,
especially across the Lower Treasure Valley and Weiser Basin.
Temperature forecast confidence is low during this time and is
highly dependent on the development of fog and/or stratus. Valleys
should be at or below normal, while the mountains above 5000ft
will be well above normal through the extended period. There is no
sign of storms impacting the region through at least December 12,
as the blocking high pressure diverts the storm track into
Alaska.
&&
.AVIATION...Widespread MVFR to IFR and mountain obscuration in
rain and snow. Expect rain to change to snow after 12z this
morning, with snow levels lowering to the valley floors. Showers
will generally taper off in the valleys after 21z/Sun. Periods of
LIFR are possible in the heavier snow showers through this
evening. Surface winds generally W-NW 5-10kt this morning,
becoming W-NW 20-30kt this afternoon, with gusts to up 40kt in the
Magic Valley near KJER KTWF. Surface winds will subside to
10-20kt after sunset. Winds aloft at 10kft MSL: SW 30-40kt,
becoming NW 30-45kt by 18z/Sun, and NW 15- 25kt by 06z/Mon.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...Wind Advisory from 2 PM this afternoon to 11 PM MST this evening
IDZ014-016-030.
Winter Weather Advisory until 2 PM MST this afternoon IDZ015-029.
Winter Weather Advisory until 2 PM MST this afternoon IDZ011.
OR...None.
&&
www.weather.gov/Boise
www.facebook.com/NWSBoise
www.twitter.com/NWSBoise
SHORT TERM...BW
LONG TERM....KA
AVIATION.....KANearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.